Hail, Boyle
- When
- March 20, 1:56 PM EST
- Where
- Boyle County, Perryville
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.650, -84.950
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 20, 3:30 AM EST, 10 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 AM EST THU MAR 20 2003 AT 08Z THIS MORNING...NEARLY STATIONARY LOW LEVEL BOUNDARY/THETA RIDGE WAS LOCATED FROM THE FLORIDA PANHANDLE, NORTH THROUGH CENTRAL KENTUCKY AND INTO SOUTHERN INDIANA. RIGHT ALONG THIS BOUNDARY EXISTS DEWPOINTS INTO THE MID 50S AND GOOD MOISTURE CONVERGENCE. FAIRLY CLEAR SKIES ACROSS THE FA ATTM WITH ISOLATED CONVECTION IN THE PAH AREA AND ALSO IN SOUTHERN OHIO AND FAR NE KY. MAIN CHALLENGE IS COVERAGE OF SHOWERS AND TSTMS TODAY AND TONIGHT...AND ALSO SEVERE THREAT ALONG WITH THOSE STORMS. H5 LOW PRES LOCATED NEAR KANSAS CITY EARLY THIS MORNING WILL WEAKEN TO A STRONG SHORTWAVE TROUGH LATE TODAY...THIS ENERGY COMBINED WITH PVA FROM SHORTWAVE IN NORTHERN MEXICO WILL SUSTAIN SHOWER AND THUNDERSTORM ACTIVITY INTO THE EVENING. WITH THE MULTITUDE OF TRIGGERS IN THE AREA NO CERTAIN PORTION OF THE FA WILL BE MORE FAVORABLE FOR GENERAL COVERAGE TODAY. WILL CONTINUE SCATTERED 50 POPS ACROSS THE FA. SFC BASED LIS FALL TO -4 TO -6 LATER THIS MORNING AND AFTERNOON UNDER DIURNAL HEATING. STEEPENING MID LEVEL LAPSE RATES GIVEN CAA NEAR TRACK OF WEAKENING UPPER LOW WILL CONTRIBUTE TO INSTABILITY. HIGHEST PROBABILITY FOR SEVERE THUNDERSTORMS LOOKS TO BE OVER S CTRL INDIANA AND MOST OF N CTRL KY AS WELL...THIS AREA WILL BE IN MOST FAVORABLE LOCATION GIVEN EXPECTED TRACK OF COLD POOL AND BEST INSTABILITY. GIVEN FAVORABLE WBZ 6000-7000 AND FREEZING LEVEL MAIN THREAT IS EXPECTED TO BE LARGE HAIL. CURRENT FCST HIGH TEMPS TODAY UPPER 60S TO MID 70S STILL LOOKS GOOD. THIS IS ON THE HIGH SIDE OF MOS BUT BELIEVE CLOUD COVER IS OVERDONE ONCE AGAIN...SHOULD BE GOOD SUNSHINE. MAV/FWC COMP LOOKS GOOD FOR LATER FCST PERIODS. UPPER TROUGH AND COLD FRONT MOVE THROUGH LATER TONIGHT AND FRIDAY MORNING. GOOD CHANCE OF CONTINUING SHWRS AND TSTMS DURING THAT TIMEFRAME BUT SEVERE THREAT SHOULD BE DIMINISHED. WEEKEND FORECAST STILL LOOKS PLEASANT TEMPS UPPER 50S AND DRY. THANKS FOR COORD PAH. .SDF...NONE. JB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EST THU MAR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND. SCATTERED STORMS ARE EXPECTED TO CONTINUE TONIGHT...HOWEVER THE THREAT FOR LARGE HAIL AND DAMAGING WINDS SHOULD DIMINISH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE MORNING ON TODAY. JA
The Louisville radar (KLVX), 95 km away, was scanning. The volume nearest the first event began at 18:55 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344783, 5344782, 5344781, 5344780.